Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 63, NWS Norman, OK

June 3, 1995Beckham County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 3, 1995, 2:12 AM CDT for Beckham County, Oklahoma. It was in force for 48 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 3, 1995, 2:12 AM CDT (07:12 UTC)
Expired
Jun 3, 1995, 3:00 AM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Beckham County, OK

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 030713
TOROKC
OKC009-030800-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
212 AM CDT SAT JUN 03 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 300 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
      BECKHAM

INCLUDING THE FOLLOWING LOCATIONS
     CARTER...DOXEY AND SAYRE

AT 212 AM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 9
MILES SOUTH OF SAYRE.

THE TORNADO WAS MOVING EAST NORTHEAST AT 25 MPH.

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.


LAT...LON 3515  9938 3513  9971 3517  9976 3535  9980
          3532  9953

CS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 2, 9:16 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jun 2, 9:16 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
915 PM CDT FRI JUN 2 1995

UPDATED ZNS TO REDUCE POPS MOST SXNS WITH EXCEPTION OF XTRM SERN ZNS.
DRYLINE WL RMN WELL WEST OF FA OVRNGT. .. ALTHO CUD SOME RMNTS OF WTX
CNVCTN DRFTG INTO WRN ZNS LATE TNGT.

32

.OKC...NONE.
.TX...NONE.

In the hours before

Local storm report, Jun 3, 12:54 AM CDT, 1 hour 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
0053 AM CDT SAT JUN 3 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1645 PM        2E CHANDLER            OK       1.00 INCH DIAMETER HAIL
6/2/95          LINCOLN                        AND 40-45 MPH WINDS

2346 PM          IN SAYRE             OK       1.00 INCH DIA HA@IL
6/2/95           BECKHAM                       BY P.D.

CW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:50 PM CDTFlash Flood WarningOUNPushmataha2 hr
Jun 2, 8:14 PM CDTSevere Thunderstorm WarningOUNAtoka, Choctaw, Pushmataha46 min
Jun 2, 8:52 PM CDTSevere Thunderstorm WarningOUNBryan38 min
Jun 2, 11:20 PM CDTSevere Thunderstorm WarningOUNRoger Mills40 min
Jun 2, 11:45 PM CDTSevere Thunderstorm WarningOUNBeckham45 min
Jun 3, 12:00 AM CDTSevere Thunderstorm WarningOUNRoger Mills45 min
Jun 3, 12:08 AM CDTSevere Thunderstorm WarningOUNWashita52 min
Jun 3, 12:27 AM CDTSevere Thunderstorm WarningOUNWoods48 min
Jun 3, 12:42 AM CDTSevere Thunderstorm WarningOUNCuster, Dewey48 min
Jun 3, 1:45 AM CDTSevere Thunderstorm WarningOUNWashita60 min
Jun 3, 1:54 AM CDTSevere Thunderstorm WarningOUNBeckham, Greer66 min
Jun 3, 2:42 AM CDTSevere Thunderstorm WarningOUNWashita63 min
Jun 3, 3:17 AM CDTFlash Flood WarningOUNWashita118 min
Jun 3, 3:45 AM CDTSevere Thunderstorm WarningOUNCaddo, Washita60 min
Jun 3, 4:03 AM CDTSevere Thunderstorm WarningOUNCanadian57 min
Jun 3, 6:40 AM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills50 min
Jun 3, 8:45 AM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Major45 min
Jun 3, 9:17 AM CDTTornado WarningOUNBeckham43 min
Jun 3, 9:33 AM CDTFlash Flood WarningOUNBeckham3 hr
Jun 3, 11:29 AM CDTFlash Flood WarningOUNRoger Mills3 hr
Jun 3, 1:45 PM CDTFlash Flood WarningOUNBeckham3 hr
Jun 3, 6:25 PM CDTSevere Thunderstorm WarningOUNWashita35 min
Jun 3, 6:50 PM CDTSevere Thunderstorm WarningOUNCaddo40 min
Jun 3, 6:57 PM CDTTornado WarningOUNHarmon48 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.